MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS ELITE FDS 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS ELITE FDS 4.5MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDSE45020
Medical Device Problem Codes Activation Failure (3270); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure for internal carotid artery (ica) paraclinoid aneurysm, while deploying the subject stent in the proximal posterior communicating artery (pcom), distal part was not opened well.A balloon was used to fully open the flow diverter.30 minutes post procedure the physician felt lazy opening of distal part of the subject flow diverter.It was deployed in the pcom previously but fell to the neck of aneurysm later.There were no clinical consequences to the patient as a result of the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.The anatomy location/vessel name of intended treatment was ica (internal carotid artery) and deployment on the proximal pcom (posterior communicating).Access was through femoral.The flow diverter was recaptured/resheathed back during the procedure once.There was no resistance between the delivery catheter and the pusher.There was no resistance encountered during navigation of the flow diverter device to the target lesion.There was no resistance during advancement of the stent delivery system through the patient¿s anatomy.The physician was able to deliver the flow diverter device to the target lesion.There was no resistance encountered during the flow diverter deployment.The flow diverter did not fully appose to the vessel wall when it was deployed.The lazy opening of the distal part of the flow diverter occurred 30mins after the procedure.The distal flow diverter was not opened well during the deployment of stent, it was deployed on pcom previously but fall to neck of aneurysm later.In the physician¿s opinion the cause of the flow diverter not to open was the petal.A compliant balloon was used to fully open the flow diverter.The size of the flow diverter was appropriate for treatment site.The preoperative type, shape, and size of the intracranial aneurysm was ica ~10mm sized aneurysm.There were changes noted to the vessel wall at implantation site as there was slight kick back from the pcom site.There was no clinical consequence to the patient due to the reported event.The patient received dual anti-platelet agents post procedure.The patient is not on added medication or treatment due to the reported event.The patient is not re-scheduled for follow-up procedure to treat the reported issue.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, an assignable cause of undeterminable was assigned to the as reported events of the stent failed/unable to open and stent dislodged/migrated.

Brand Name
SURPASS ELITE FDS 4.5MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20535129
Report Number3008881809-2024-00506
Device Sequence Number6681657
Product Code OUT
UDI-Device Identifier07613327582925
UDI-Public(01)07613327582925(17)270515(10)24952271
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFDSE45020
Device Lot Number24952271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSFORM BALLOON (STRYKER).; XT-27 MICROCATHETER (STRYKER).
Patient SexUnknown